Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 161, NWS Kansas City, MO

June 13, 2008Bates County, Missouri; Linn County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 13, 2008, 12:05 AM CDT for Bates County, Missouri; Linn County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2008, 12:05 AM CDT (05:05 UTC)
Expired
Jun 13, 2008, 12:45 AM CDT
In force
40 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Linn County, KS, Bates County, MO

The radar

The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 12:10 AM CDTTSTM WND DMGPleasanton, KSMETAL ROOF BLOWN OFF BUSINESS ON MAIN STREET. WOOD SUPPORTS SPREAD ACROSS STREET AND KNOCKED DOWN POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 10:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 130505
SVREAX
KSC107-MOC013-130545-
/O.NEW.KEAX.SV.W.0161.080613T0505Z-080613T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 AM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINN COUNTY IN EAST CENTRAL KANSAS
  BATES COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 1245 AM CDT

* AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PLEASANTON...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTH OF RICH HILL BY 1225 AM CDT.
  BUTLER BY 1230 AM CDT.

THE TOWNS OF WORLAND...AMORET AND FOSTER ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3805 9414 3803 9420 3806 9477 3829 9479
      3836 9408 3822 9408 3821 9405 3809 9404
      3809 9406 3804 9405 3803 9407
TIME...MOT...LOC 0505Z 264DEG 36KT 3818 9466

$$

DEROCHE
4 follow-up statements
000 
WWUS53 KEAX 130515
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 AM CDT FRI JUN 13 2008

KSC107-MOC013-130545-
/O.CON.KEAX.SV.W.0161.000000T0000Z-080613T0545Z/
LINN KS-BATES MO-
1215 AM CDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LINN
COUNTY IN EAST CENTRAL KANSAS...AND BATES COUNTY IN WEST CENTRAL
MISSOURI UNTIL 1245 AM CDT...

AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES NORTH OF HUME...OR 8 MILES EAST OF PLEASANTON...
MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF RICH HILL BY 1225 AM CDT.
  BUTLER BY 1230 AM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3803 9428 3805 9428 3806 9469 3830 9471
      3836 9408 3822 9408 3821 9405 3804 9405
      3803 9407 3805 9414 3803 9421
TIME...MOT...LOC 0515Z 264DEG 36KT 3819 9453

$$

DEROCHE
000 
WWUS53 KEAX 130525
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1225 AM CDT FRI JUN 13 2008

MOC013-130545-
/O.CON.KEAX.SV.W.0161.000000T0000Z-080613T0545Z/
BATES MO-
1225 AM CDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN BATES
COUNTY UNTIL 1245 AM CDT...

AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
BUTLER...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUTLER BY 1230 AM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3805 9428 3806 9457 3830 9458 3836 9408
      3822 9408 3821 9405 3804 9405 3803 9407
      3805 9414 3803 9427
TIME...MOT...LOC 0525Z 264DEG 36KT 3820 9440

$$

DEROCHE
000 
WWUS53 KEAX 130530
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1230 AM CDT FRI JUN 13 2008

MOC013-130545-
/O.CON.KEAX.SV.W.0161.000000T0000Z-080613T0545Z/
BATES MO-
1230 AM CDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BATES COUNTY UNTIL 1245 AM CDT...

AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BUTLER...MOVING EAST
AT 50 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN BATES COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3803 9427 3805 9428 3806 9444 3831 9445
      3836 9408 3822 9408 3821 9405 3804 9406
      3803 9407 3805 9414
TIME...MOT...LOC 0530Z 269DEG 45KT 3819 9425

$$

DEROCHE
000 
WWUS53 KEAX 130540
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1240 AM CDT FRI JUN 13 2008

MOC013-130550-
/O.EXP.KEAX.SV.W.0161.000000T0000Z-080613T0545Z/
BATES MO-
1240 AM CDT FRI JUN 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BATES COUNTY WILL
EXPIRE AT 1245 AM CDT...

AT 1236 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3803 9427 3805 9428 3806 9444 3831 9445
      3836 9408 3822 9408 3821 9405 3804 9406
      3803 9407 3805 9414
TIME...MOT...LOC 0540Z 269DEG 45KT 3819 9409

$$

DEROCHE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:02 PM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 12, 7:02 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT THU JUN 12 2008

.DISCUSSION...
/409 PM CDT THU JUN 12 2008/
WITH SEVERE ONGOING AND HYDRO ISSUES WILL MAKE THIS SHORT.
CONVECTION HAS BLOSSOMED WITHIN A NARROW CORRIDOR NEAR WHAT IS LEFT
OVER OF THE STATIONARY FRONT. AIRMASS JUST SOUTH OF THIS ACTIVITY IS
STILL CAPPED FOR NOW. BUT THAT WILL CHANGE. THE WARM SECTOR IS
JUICED WITH PWS OF 1.50 TO 1.75 AS EVIDENCED BY SURFACE DEWPOINTS
AVERAGING 70F. SOUTHERLY LOW LEVEL JET WILL CONTINUE TO FEED
MOISTURE INTO THE BAROCLINIC ZONE WITH THE ACTIVITY GRADUALLY
BUILDING BACK TO THE SOUTHWEST AS THE LOW LEVEL JET INTENSIFIES OVER
THE SOUTHERN PLAINS. EVENTUALLY A LINEAR MCS EXPECTED TO FORM THIS
EVENING OVER THE CWA. WILL ALSO NEED TO KEEP AN EYE OVER SOUTHERN KS
AS THE LOW LEVEL JET STRENGTHENS AND INCREASES THE MOISTURE
CONVERGENCE. MODELS FAVOR AN MCS FORMING OVER SOUTH CENTRAL OR
SOUTHEAST KS LATER THIS EVENING AND THEN TRACKING EAST-NORTHEAST OR
NORTHEAST INTO THE SOUTHERN CWA. HPC QPF SEEMS REASONABLE ALTHOUGH A
TAD HIGH FOR A BASIN AVERAGE AMOUNT. IN ANY EVENT THE TOTAL QPF IS
HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH FOR A LARGE PART OF THE
CWA.

CONVECTION WILL BE ONGOING FRIDAY MORNING OVER THE SOUTHEAST 1/3 OF
THE CWA WITH THE ACTIVITY LIKELY EXITING BY EARLY AFTERNOON. CLOUD
COVER AND RAIN-COOLED AIR WILL LIMIT SURFACE HEATING OVER THE
SOUTHEAST CWA AND FORECAST MAX TEMPERATURES MAY BE OVERLY
OPTIMISTIC.

MJ

&&

MEDIUM RANGE (SATURDAY-THURSDAY)...

THE PREVAILING PATTERN FOR THE WEEKEND AND THROUGH MUCH OF NEXT WORK
WEEK WILL BE DOMINATED BY AN UPPER LEVEL LOW THAT WILL BE SLOWLY
SPINNING ITS WAY EAST ACROSS SOUTHERN CANADA INTO THE NEW ENGLAND
REGION. THIS WILL INDUCE A NORTHWEST FLOW ACROSS THE FORECAST AREA
FOR THE WEEKEND AND NEXT WEEK AS AN AMPLIFYING RIDGE TO BEGINS TO
BUILD ACROSS THE WESTERN CONUS. THIS BUILDING RIDGE WILL ALLOW
TEMPERATURES TO RANGE THROUGH THE 80S ACROSS THE FORECAST REGION
THIS THE WEEKEND.

AT THE TAIL END OF THE WEEKEND THE MID RANGE MODEL SOLUTIONS FROM
BOTH THE GFS AND ECMWF ARE POINTING AT A SHORTWAVE MOVING THROUGH
THAT WILL PUSH A FRONTAL BOUNDARY SOUTH INTO MISSOURI SUNDAY
AFTERNOON AND NIGHT. ECMWF IS MORE AGGRESSIVE WITH THE FRONTS
PROGRESS ACROSS THE REGION COMPARED TO THE GFS. HOWEVER...THE GFS IS
THE PREFERRED MODEL AT THIS TIME AS THE TROUGH AXIS STRETCHING SOUTH
FORM CANADA WILL BE TO OUR EAST...SPEAKING MORE TO LAYING UP THE
FRONT PARALLEL TO THE NORTHWEST FLOW SLOWING PROGRESS. MOISTURE
RETURN WILL BE A KEY POINT OF CONTENTION AS THE FRONT THAT PUSHING
SOUTH FRIDAY WILL TAKE WITH SOME OF THE AVAILABLE MOISTURE.
HOWEVER...AT THIS TIME IT DOES LOOK POSSIBLE THAT THE RETURNING
SOUTHWEST FLOW SUNDAY ABOVE THE INTRUDING FRONT COULD ADVECT IN
ENOUGH MOISTURE TO MAKE THUNDERSTORMS POSSIBLE. HAVE CONTINUED TO
CARRY A CHANCE OF THUNDERSTORMS FOR THE ENTIRE FORECAST AREA FOR
SUNDAY NIGHT AS A RESULT. TIMING WILL BE AN EVOLVING ISSUE OVER THE
UPCOMING DAYS...SO THE START AND STOP OF THE FORECAST THUNDERSTORM
ACTIVITY COULD MOVE INTO THE DAY SUNDAY OR BE DELAYED INTO MONDAY.

OTHERWISE...HAVE KEPT TEMPERATURES AT OR JUST BELOW NORMAL FOR
MONDAY THROUGH WEDNESDAY AS THE PREVAILING FLOW STILL LOOKS TO BE
FROM THE NORTHWEST...KEEPING A SLIGHTLY COOLER NORTHERN PLAINS
AIRMASS IN PLACE ACROSS THE LOWER MISSOURI RIVER VALLEY. THURSDAY
SHOULD SEE TEMPERATURES AROUND NORMAL AS A WEST CONUS RIDGE SHIFTS
EAST INTO THE PLAINS.

CUTTER

&&

.AVIATION...

FOR THE 00Z TAFS...POTENTIALLY SEVERE STORM WILL BE PASSING NEAR OR
OVER THE KANSAS CITY AIRPORTS BETWEEN 730 AND 830 PM. WILL TREAT IT
WITH A TEMPO GROUP AT THIS POINT. SHOULD SEE A PUSH ON THE FRONT TO
THE SOUTH BY LATE EVENING AS A SURFACE HIGH WEDGES INTO NORTHERN
MISSOURI. NOT OUT OF THE QUESTION WE COULD GET SOME REDEVELOPMENT
BACK TO THE NORTH OF THE FRONTAL BOUNDARY LATE TONIGHT AS AN UPPER
SHORT WAVE MOVES INTO EASTERN KANSAS. CONFIDENCE LOW....SO WILL ONLY
PROB30 IT FOR NOW.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM THURSDAY TO 1 PM FRIDAY FOR MOZ007-
     MOZ008-MOZ014-MOZ015-MOZ016-MOZ017-MOZ021-MOZ022-MOZ023-
     MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
     MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
     MOZ053-MOZ054.

KS...FLASH FLOOD WATCH FROM 7 PM THURSDAY TO 1 PM FRIDAY FOR KSZ057-
     KSZ060-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 12, 1:07 PM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
107 PM CDT THU JUN 12 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
107 PM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK AND NEARLY STATIONARY FRONT FROM NORTH OF WICHITA TO JUST
NORTH OF KANSAS CITY AND THROUGH SOUTH CENTRAL IOWA WILL REMAIN THE
FOCUS FOR NEW THUNDERSTORM DEVELOPMENT. A NARROW BAND OF SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS FROM KANSAS CITY TO NEAR
KIRKSVILLE WILL LIKELY INCREASE IN COVERAGE AND INTENSITY DURING THE
AFTERNOON HOURS. THE COMBINATION OF A MODERATELY UNSTABLE AIRMASS
ALONG AND EAST OF THE FRONT...A FAVORABLE WIND PROFILE...AND
CONSIDERABLE LOW LEVEL MOISTURE WILL FAVOR STRONG TO ISOLATED SEVERE
THUNDERSTORMS THIS AFTERNOON THROUGH LATE THIS EVENING. LARGE
HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL CAPABLE OF PRODUCING
FLASH FLOODING WILL BE THE PRIMARY THREATS. HOWEVER...THERE WILL BE
SUFFICIENT TURNING OF THE WINDS IN THE LOW LEVELS OF THE ATMOSPHERE
THAT A FEW TORNADOES ARE POSSIBLE.

LATER TONIGHT THE POTENTIAL EXISTS FOR A LARGE THUNDERSTORM COMPLEX
TO FORM OVER SOUTH CENTRAL OR SOUTHEAST KANSAS THAT WOULD TRACK
NORTHEAST INTO WEST CENTRAL MISSOURI. SHOULD THIS SYSTEM FORM VERY
HEAVY RAINFALL WOULD BE LIKELY WITH AREAS GENERALLY SOUTH OF A KANSAS
CITY TO MACON LINE HAVING THE HIGHEST POTENTIAL OF RECEIVING 1 TO 2
INCH RAINS WITH LOCAL AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING OVER AREAS
SOUTH OF THE MISSOURI RIVER. WHILE THE THREAT FOR LARGE HAIL AND
DAMAGING WINDS WILL BE QUITE LOW...VERY HEAVY RAINFALL WILL BE
POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO EXIT THE FORECAST AREA
FRIDAY AFTERNOON.

THERE REMAINS A THREAT OF THUNDERSTORMS SUNDAY NIGHT. AT THIS
TIME...IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THE STORMS WILL BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EVENING SOUTHEAST
OF A KANSAS CITY TO PRINCETON LINE.

MJ

In the hours before

Local storm report, Jun 12, 10:53 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     TSTM WND GST     1 N PLEASANT HILL       38.81N 94.27W
06/12/2008  E60 MPH          CASS               MO   NWS EMPLOYEE

&&

SFORTIN
Local storm report, Jun 12, 10:55 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1055 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     TSTM WND GST     1 N PLEASANT HILL       38.81N 94.27W
06/12/2008  E65.00 MPH       CASS               MO   NWS EMPLOYEE

&&

SFORTIN
Local storm report, Jun 12, 10:56 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1056 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     HAIL             3 E LEES SUMMIT         38.92N 94.33W
06/12/2008  E0.75 INCH       JACKSON            MO   TRAINED SPOTTER

&&

SFORTIN
Local storm report, Jun 12, 10:57 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1057 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     HAIL             2 S RAYMORE             38.78N 94.46W
06/12/2008  M1.00 INCH       CASS               MO   PUBLIC

            DIME TO QUARTER SIZE HAIL FELL AT 1038PM.

&&

SFORTIN
Local storm report, Jun 12, 11:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     TSTM WND GST     HIGGINSVILLE            39.06N 93.73W
06/12/2008  M61 MPH          LAFAYETTE          MO   CO-OP OBSERVER

            MEASURED BY WATER PLANT EMPLOYEE

&&

SFORTIN
Special weather statement, Jun 12, 11:53 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT THU JUN 12 2008

KSZ060-MOZ053-130530-
BATES-LINN-
1153 PM CDT THU JUN 12 2008

...SIGNIFICANT WEATHER ALERT FOR LINN AND WESTERN BATES COUNTIES
UNTIL 1230 AM CDT...

AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MOUND CITY...MOVING EAST
AT 40 MPH.

THIS STORM WILL BE NEAR...
  PLEASANTON BY MIDNIGHT CDT.
  7 MILES SOUTH OF LA CYGNE BY 1205 AM CDT.

THE TOWNS OF AMORET AND AMSTERDAM ARE ALSO IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DEROCHE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:02 PM CDTSevere Thunderstorm WarningEAXPlatte22 min
Jun 12, 8:09 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte36 min
Jun 12, 8:19 PM CDTFlash Flood WarningEAXGrundy6 hr
Jun 12, 8:33 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte4 hr
Jun 12, 8:44 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray46 min
Jun 12, 8:59 PM CDTFlash Flood WarningEAXCass, Clay, Jackson, Platte4 hr
Jun 12, 9:50 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray25 min
Jun 12, 9:56 PM CDTAreal Flood AdvisoryEAXBates, Cass, Clay, Jackson, Platte68 hr
Jun 12, 10:04 PM CDTSevere Thunderstorm WarningEAXCass26 min
Jun 12, 10:30 PM CDTSevere Thunderstorm WarningEAXCass30 min
Jun 12, 10:50 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette25 min
Jun 12, 11:01 PM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette29 min
Jun 12, 11:13 PM CDTSevere Thunderstorm WarningEAXCarroll, Johnson, Lafayette, Saline47 min
Jun 12, 11:50 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Howard, Macon, Randolph, Saline40 min
Jun 12, 11:51 PM CDTAreal Flood WarningEAXSchuyler12 hr
Jun 13, 5:17 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler5 hr
Jun 13, 9:45 AM CDTRiver Flood WarningEAXChariton, Macon32 hr
Jun 13, 9:45 AM CDTRiver Flood WarningEAXHoward7 hr
Jun 13, 11:54 AM CDTAreal Flood WarningEAXAndrew, Atchison, Buchanan, Holt, Platte3 days
Jun 13, 1:11 PM CDTRiver Flood WarningEAXBates, Cass, Henry17 hr
Jun 13, 3:01 PM CDTAreal Flood WarningEAXAndrew, Buchanan, DeKalb, Gentry, Nodaway, Worth48 hr
Jun 12, 7:42 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte33 min
Jun 12, 7:59 PM CDTTornado WarningEAXJohnson, Leavenworth, Wyandotte31 min
Jun 12, 11:26 PM CDTRiver Flood WarningEAXLeavenworth11 hr
Jun 13, 9:45 AM CDTRiver Flood WarningEAXMiami20 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.